Discussions By Condition: Mental conditions

3 antidepressants +!

Posted In: Mental conditions 3 Replies
  • Posted By: Anonymous
  • February 5, 2007
  • 05:13 AM

My mother is 73 years old and has suffered from depression her entire life. She is on Welburtin, effexor and seriquil, plus she takes xanax and ambien.
Has anyone heard of taking 3 antidepressants at the same time?
Thanks

Reply Flag this Discussion

3 Replies:

  • Yes - my 52 year old friend was on three and a few to stablize her mood also. She began to have tremors, short term memory problems, sleep problems, gained weight, and her doctor refused to take her off the medications. She went off of them and changed doctors and is doing Cognitive Behavioral Therapy (CBT). She does not have the tremors much now, sleeps better and is slowly losing some weight, her short term memory is better and she is happier.Have your mother re-evaluated by another doctor and then also by a psychologist who does CBT. Just my thoughts from a personal experience.osiyo57
    Anonymous 42789 Replies
    • February 6, 2007
    • 04:39 AM
    • 0
    Flag this Response
  • Is your mother on any other meds? BP or cholesterol? Pain? Please go to www.drugs.com and click on the link for drug interactions checker. Type in ALL of your mom's meds and click on find interactions. It will give you a detailed explanation(using the generic name only). Please do this and see if there are any major drug-drug interactions. Doctor's don't generally take the time to do this - we as consumers must educate ourselves to the drugs we are prescribed. Congrats to unregistered's mother who got off meds, but keep in mind that many antidepressants have horrible discontinuation symptoms. Never just stop taking them - they can often cause horrible side effects. CBT sounds like a great therapy. Acupuncture is also very good for depression and anxiety. Check your mom's dosage, as many docs don't account for age and size when prescribing - some do, and some don't. Hope this helps.DOM
    acuann 3080 Replies
    • February 6, 2007
    • 05:09 AM
    • 0
    Flag this Response
  • hello, well seroquel is a mood stabilizer not a antidepressent. sometimes mixing two antidepressents together really can help but if it is not helping her so doent need to be on so many
    taytay 4 Replies
    • February 12, 2007
    • 03:56 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.